MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that device entrapment occurred.The 99% stenosed target lesion was located in the moderately tortuous bile duct.A mustang balloon catheter and a 035/145 amplatz super stiff guidewire were selected for use.However, when the balloon catheter passed through the wire, it was caught in the wire body and was unable to be inserted further.It was noted that the proximal part was bulging.Both devices were removed together and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
E1- initial reporter facility name: (b)(6) hospital.Device evaluated by mfr.: unit returned with its original pouch, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The guidewire was returned, and it was observed that the tip of the guidewire was kinked, and the coil wire was unraveled at distal tip section.The core wire at 5.2cm from distal tip, also it was detachment/separated a fragment of the core wire with length of 0.3cm.Under microscope it was observed that the core wire was detached.The middle section and proximal section outer diameter were within specification.However, the distal tip and the overall length could not be measured due the several damages condition of the device.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported that device entrapment occurred.The 99% stenosed target lesion was located in the moderately tortuous bile duct.A mustang balloon catheter and a 035/145 amplatz super stiff guidewire were selected for use.However, when the balloon catheter pass through the wire, it was caught in the wire body and was unable to inserted further.It was noted that the proximal part was bulging.Both devices were removed together and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15321194
Report Number2124215-2022-31325
Device Sequence Number5888827
Product Code DQX
UDI-Device Identifier08714729115809
UDI-Public08714729115809
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K843016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0028911166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown